Alert archive / Missouri / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 74, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Jul 14, 2007, 9:27 PM CDT for 4 counties in Missouri. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2007, 9:27 PM CDT (02:27 UTC)
- Expired
- Jul 14, 2007, 10:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Kansas City, MO
- Area
- Counties, with a storm outline in the text
Counties Caldwell County, MO, Carroll County, MO, Daviess County, MO, Livingston County, MO
The radar
The Pleasant Hill radar (KEAX), 112 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 14, 6:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 2.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2009 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 2003 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 226 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 150227
SVREAX
MOC025-033-061-117-150300-
/O.NEW.KEAX.SV.W.0074.070715T0227Z-070715T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
927 PM CDT SAT JUL 14 2007
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CALDWELL COUNTY IN NORTH CENTRAL MISSOURI
NORTHWESTERN CARROLL COUNTY IN NORTH CENTRAL MISSOURI
SOUTHEASTERN DAVIESS COUNTY IN NORTH CENTRAL MISSOURI
SOUTHWESTERN LIVINGSTON COUNTY IN NORTH CENTRAL MISSOURI
* UNTIL 1000 PM CDT
* AT 922 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES
NORTH OF BRECKENRIDGE...OR 8 MILES SOUTHEAST OF GALLATIN...AND
MOVING SOUTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRECKENRIDGE BY 935 PM CDT.
UTICA BY 950 PM CDT.
8 MILES NORTHEAST OF BRAYMER BY 1000 PM CDT.
THE TOWNS OF MOORESVILLE...LUDLOW AND DAWN ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS
LAT...LON 3994 9377 3981 9405 3955 9389 3947 9356
3968 9345
$$
212 follow-up statements
000
WWUS53 KEAX 150240
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
940 PM CDT SAT JUL 14 2007
MOC025-033-061-117-150300-
/O.CON.KEAX.SV.W.0074.000000T0000Z-070715T0300Z/
CARROLL MO-CALDWELL MO-LIVINGSTON MO-DAVIESS MO-
940 PM CDT SAT JUL 14 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
DAVIESS...SOUTHWESTERN LIVINGSTON...EASTERN CALDWELL AND NORTHWESTERN
CARROLL COUNTIES UNTIL 1000 PM CDT...
AT 937 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR BRECKENRIDGE...OR 12 MILES EAST OF HAMILTON...MOVING
SOUTHEAST AT 20 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
UTICA AND 9 MILES NORTHEAST OF BRAYMER BY 1000 PM CDT.
THE TOWNS OF MOORESVILLE...LUDLOW AND DAWN ARE ALSO IN THE PATH OF
THIS SEVERE THUNDERSTORM.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3990 9380 3982 9396 3955 9389 3947 9356
3968 9345
$$
21000
WWUS53 KEAX 150257
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
957 PM CDT SAT JUL 14 2007
MOC025-033-061-117-150307-
/O.EXP.KEAX.SV.W.0074.000000T0000Z-070715T0300Z/
CARROLL MO-CALDWELL MO-LIVINGSTON MO-DAVIESS MO-
957 PM CDT SAT JUL 14 2007
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN DAVIESS...
SOUTHWESTERN LIVINGSTON...EASTERN CALDWELL AND NORTHWESTERN CARROLL
COUNTIES WILL EXPIRE AT 1000 PM CDT...
AT 952 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED...AND NO
LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN PLEASANT HILL.
LAT...LON 3990 9380 3982 9396 3955 9389 3947 9356
3968 9345
$$
21What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 3:37 PM CDT, 5 hours 50 minutes earlier.
Area forecast discussion, Jul 14, 3:37 PM CDT, 5 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 337 PM CDT SAT JUL 14 2007 .DISCUSSION... WEAK FRONTAL BOUNDARY SLOWLY SAGGING INTO NORTHERN MISSOURI THIS AFTERNOON. WEAK CONVERGENCE ALONG THE BOUNDARY AND ADEQUATE CAPPING HAS KEPT A MEAGER CU FIELD ALONG AND AHEAD OF THE FRONT. FEEL BEST CHANCE OF CONVECTIVE INITIATION WILL BE ALONG THE BOUNDARY DURING THE EARLY EVENING HOURS AND HAVE TAILORED CHC POPS ACCORDINGLY. HOWEVER...CURRENT THINKING IS ANY ACTIVITY WILL BE SCATTERED IN NATURE AND MAINLY DIURNALLY DRIVEN. GIVEN STORMS INITIATE...SOME SVR POTENTIAL DOES EXIST AS TEMPS HAVE RISEN INTO THE UPPER 80S TO LOWER 90S COUPLED WITH DEWPOINTS IN THE MID TO UPPER 60S. THIS HAS YIELDED SBCAPE VALUES OF 2500-3000 J/KG WITH LOW TO MID LEVEL LAPSE RATES NEAR 8.5C SETTING THE STAGE FOR VIGOROUS INITIAL UPDRAFTS AND STRONG DOWNDRAFT POTENTIAL. HOWEVER...WITH BULK SHEAR ON THE ORDER OF 20 TO PERHAPS 25KTS...FREEZING LEVELS APPROACHING 15KFT AND WEAKENING LAPSE RATES ABOVE 650MB...STORMS SHOULD BE SHORT LIVED AND PRESENT LITTLE OPPORTUNITY FOR LARGE HAIL PRODUCTION. IN ADDITION...GIVEN SHORT LIFE SPANS EXPECTED ADDITIONAL STORMS WILL LIKELY DEVELOP ALONG OUTFLOW OF INITIAL ACTIVITY UNTIL THE LOSS OF DAYTIME HEATING HALTS ADDITIONAL DEVELOPMENT. THINKING MOST OF THE ACTIVITY WILL DISSIPATE DURING THE EVENING HOURS BUT DID KEEP SLIGHT CHC POPS OVERNIGHT IN THE OFF CHANCE THINGS LINGER LONGER THAN EXPECTED. SOME UNCERTAINTY EXIST WITH REGARDS TO SOUTHWARD PROGRESSION OF BOUNDARY GIVEN WEAK POST FRONTAL PRESSURE RISES. GIVEN CONVECTION DOESNT SWEEP LOW LEVEL MOISTURE OUT OF THE AREA OVERNIGHT...ADEQUATE INSTABILITY SHOULD EXIST FOR THE CHC OF SCATTERED CONVECTION BY THE AFTERNOON HOURS. MUCH UNCERTAINTY EXIST IN THIS SCENARIO AND HAVE LEFT ONLY SLIGHT CHC POPS SOUTH OF I70 TO ACCOUNT. TEMPS SHOULD ONCE AGAIN BE ON THE WARM SIDE TOMORROW AS LITTLE COLD AIR WILL FILTER IN BEHIND THE AFOREMENTIONED BOUNDARY. WITH 19-21C H85 TEMPS EDGING INTO THE AREA AS WESTERN US UPPER RIDGE BUILDS WESTWARD...FEEL UPPER 80S TO LOWER 90S ARE JUSTIFIED ONCE AGAIN. NEXT SHORT WAVE IN NW FLOW TO SWEEP ACROSS THE GREAT LAKES MONDAY WITH A WEAK FRONT APPROACHING NORTHERN MISSOURI BY MONDAY NIGHT. NOT OVERLY IMPRESSED BY PRECIP CHANCES WITH THIS SYSTEM AS MAIN ENERGY WILL REMAIN TO THE NORTH AND EAST OF THE AREA. NEVERTHELESS...KEPT SLIGHT CHC WORDING MAINLY ACROSS THE NORTHEAST COUNTIES MONDAY EVENING. OTHERWISE...SHOULD BE ANOTHER WARM DAY AS H85 TEMPS WARM SLIGHTLY LEADING TO AFTERNOON HIGHS IN THE LOWER 90S AREAWIDE. DEROCHE EXTENDED... CONTINUE TO LOOK FOR THE UPPER RIDGE TO BUILD IN FOR THE EXTENDED PORTION OF THE FORECAST. HIGHS WILL CLIMB INTO THE 90S NEARLY EVERYWHERE ACROSS THE FORECAST AREA...WITH LOWS IN THE UPPER 60S AND LOWER 70S. WHILE WEAK UPPER LEVEL IMPULSES MAY APPROACH THE REGION...THE BUILDING RIDGE WILL HELP KEEP WEAK COLD FRONTS FROM REACHING THE MISSOURI REGION. THINK MOST ACTIVITY WILL THEREFORE STAY NORTH AND EAST OF THE AREA...LEAVING CHANCES GENERALLY LESS THAN 15 PERCENT. SO WITH THE EXCEPTION OF LINGERING SLIGHT CHANCES ON TUESDAY DUE TO A FRONT POSSIBLY IN THE AREA AT THE BEGINNING OF THE EXTENDED PORTION...HAVE KEPT THAT TIME-FRAME DRY FOR NOW. NRR && .AVIATION... A FEW CU BEGINNING TO POP UP ACROSS THE AREA AS AIR MASS DESTABILIZES. FRONTAL BOUNDARY...CURRENTLY MOVING ITO SOUTHERN IOWA/NEBRASKA...WILL BE THE FOCUS FOR THUNDERSTORM ACTIVITY ACROSS NORTHERN MISSOURI THIS AFTERNOON AND EVENING. FOR THE TIME BEING...KEPT VCTS IN THE TAFS UNTIL A BETTER HANDLE ON THE STORM SCALE EVOLUTION CAN BE REALIZED. SHOULD SEE PRECIP APPROACH KSJT BY 23Z AND THEN SOUTHWARD THEREAFTER. OTHERWISE...EXPECTING MOST OF THIS ACTIVITY TO WEAKEN WITH THE LOSS OF DAYTIME HEATING. DEROCHE && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jul 14, 12:51 PM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1251 PM CDT SAT JUL 14 2007 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151800- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 1251 PM CDT SAT JUL 14 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AHEAD OF A FRONTAL SYSTEM MOVING INTO NORTHERN MISSOURI. WITH INCREASING INSTABILITY THROUGH THE AFTERNOON HOURS...SOME OF THESE STORMS MAY BE CAPABLE OF DAMAGING WINDS AND SMALL HAIL AS THEY MOVE THROUGH THE AREA...MAINLY NORTH OF A KANSAS CITY TO MOBERLY LINE. IN ADDITION...LOCALLY HEAVY RAINFALL MAY CAUSE SOME FLOODING IN STRONGER STORMS. THUNDERSTORMS LOOK TO DEVELOP ACROSS NORTHERN MISSOURI AROUND 300 PM AND MOVE SOUTHWARD THROUGH THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. DEROCHE
In the hours before
Local storm report, Jul 14, 8:34 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 PM TSTM WND DMG PLATTE CITY 39.36N 94.78W
07/14/2007 PLATTE MO TRAINED SPOTTER
SEVERAL SHINGLES BLOWN OFF...ESTIMATING 68 MPH
WIND...0.88 INCH HAIL
&&
PCLocal storm report, Jul 14, 8:40 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
840 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM TSTM WND GST 10 WNW PURDIN 40.01N 93.34W
07/14/2007 E70 MPH LINN MO TRAINED SPOTTER
NEAR LINN AND GRUNDY COUNTY LINE...ESTIMATE MAY BE A
LITTLE HIGH...RELAYED REPORT.
&&
PCLocal storm report, Jul 14, 8:59 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
859 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0855 PM HAIL 10 NW CHILLICOTHE 39.89N 93.69W
07/14/2007 E1.00 INCH LIVINGSTON MO TRAINED SPOTTER
ALSO ESTIMATED 50 MPH WINDS
&&
PCSpecial weather statement, Jul 14, 9:02 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 902 PM CDT SAT JUL 14 2007 KSZ025-103-150230- ATCHISON-LEAVENWORTH- 902 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT FOR NORTHWESTERN LEAVENWORTH AND SOUTHWESTERN ATCHISON COUNTIES UNTIL 930 PM CDT... AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF EFFINGHAM...OR 18 MILES SOUTHWEST OF ATCHISON...MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL BE NEAR... 6 MILES SOUTHWEST OF EASTON BY 930 PM CDT. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
Local storm report, Jul 14, 9:19 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
919 PM CDT SAT JUL 14 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL LOCK SPRINGS 39.85N 93.78W
07/14/2007 E1.00 INCH DAVIESS MO TRAINED SPOTTER
&&
PCSpecial weather statement, Jul 14, 9:23 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 923 PM CDT SAT JUL 14 2007 MOZ025-150300- MACON- 923 PM CDT SAT JUL 14 2007 ...SIGNIFICANT WEATHER ALERT FOR MACON COUNTY UNTIL 1000 PM CDT... AT 917 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 11 MILES NORTHEAST OF BUCKLIN...OR 16 MILES SOUTHWEST OF LA PLATA...MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE NEAR... CALLAO AND 8 MILES SOUTHWEST OF ATLANTA BY 940 PM CDT. BEVIER BY 945 PM CDT. MACON BY 955 PM CDT. THE TOWNS OF ETHEL AND ELMER ARE ALSO IN THE PATH OF THIS STORM. PENNY SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. 21
The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 46 min |
| Jul 14, 8:10 PM CDT | Severe Thunderstorm Warning | EAX | Linn, Livingston | 35 min |
| Jul 14, 8:15 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson, Platte | 22 min |
| Jul 14, 8:47 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Daviess, Linn, Livingston | 43 min |
| Jul 14, 8:56 PM CDT | Areal Flood Advisory | EAX | Grundy, Linn, Livingston | 119 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.